MAUDE Adverse Event Report: TORNIER INC PERFORM FX STEM SZ 9S L. 130MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

TORNIER INC PERFORM FX STEM SZ 9S L. 130MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number PFX09130S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); Malunion of Bone (4529)
Date of Event 03/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "subject: (b)(6)." perform fracture study.Delayed bone union: bone consolidation not yet completed at 6 months after surgery.Delayed bone union per radiological evaluation dated (b)(6) 2024.".
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device was not returned, but evidences were provided based on provided x-rays which match the alleged failure.A device inspection was not possible since the affected device was implanted.Since data and x-rays were provided, the opinion of a medical expert was sought and stated as follows: this patient had a displaced proximal humeral fracture that was treated with the implantation of the perform fracture stem in a reverse configuration.At six months the minor tuberosity had healed, but the greater tuberosity did not completely, and after one year some bone resorption of the greater tuberosity took place.This aligns with the character of these displaced fractures where blood supply to bone fragments is easily disrupted during the trauma.Good choice to use a reversed configuration, yielding a good clinical outcome.Implant well-positioned and well-fixed to the bone.Patient-related adverse event, no clinical consequences.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.Based on investigation, the root cause was attributed to a patient related issue (patient conditions).If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As reported: "subject: (b)(6).Perform fracture study.Delayed bone union: bone consolidation not yet completed at 6 months after surgery.Delayed bone union per radiological evaluation dated (b)(6) 2024.".

Brand Name
PERFORM FX STEM SZ 9S L. 130MM
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21718469
Report Number0001649390-2025-00179
Device Sequence Number9418901
Product Code PHX
UDI-Device Identifier00846832092260
UDI-Public00846832092260
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K220914
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberPFX09130S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer04/30/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexFemale
Patient Weight50 KG